Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 207, NWS Jackson, MS

April 21, 2012Claiborne County, Copiah County, Jefferson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 21, 2012, 12:40 AM CDT for Claiborne County, Copiah County, Jefferson County, Mississippi. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 21, 2012, 12:40 AM CDT (05:40 UTC)
Expired
Apr 21, 2012, 1:45 AM CDT
In force
65 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Claiborne County, MS, Copiah County, MS, Jefferson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 99 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 21, 12:46 AM CDTTSTM WND DMG3 W Union Church, MSA FEW TREES WERE BLOWN DOWN ACROSS HWY 28 OUTSIDE OF UNION CHURCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 5.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1819 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

617 
WUUS54 KJAN 210540
SVRJAN
MSC021-029-063-210645-
/O.NEW.KJAN.SV.W.0207.120421T0540Z-120421T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1240 AM CDT SAT APR 21 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHWESTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHEASTERN CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
  EASTERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 145 AM CDT

* AT 1240 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF BLUE HILL MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  UNION CHURCH BY 1250 AM CDT...
  BLUE HILL BY 1255 AM CDT...
  MCBRIDE AND PLEASANT HILL BY 105 AM CDT...
  PEYTON BY 110 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3172 9100 3188 9082 3188 9071 3185 9071
      3183 9073 3171 9073 3167 9074 3161 9084
      3164 9095
TIME...MOT...LOC 0540Z 230DEG 17KT 3170 9089

$$

JA
3 follow-up statements
773 
WWUS54 KJAN 210552
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1252 AM CDT SAT APR 21 2012

MSC021-029-063-210645-
/O.CON.KJAN.SV.W.0207.000000T0000Z-120421T0645Z/
JEFFERSON MS-COPIAH MS-CLAIBORNE MS-
1252 AM CDT SAT APR 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR EXTREME SOUTHEASTERN CLAIBORNE...EXTREME SOUTHWESTERN COPIAH AND
SOUTHEASTERN JEFFERSON COUNTIES...

AT 1252 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR UNION CHURCH MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCBRIDE BY 100 AM CDT...
  PLEASANT HILL BY 105 AM CDT...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

LAT...LON 3167 9075 3161 9084 3168 9091 3177 9092
      3183 9073 3171 9073
TIME...MOT...LOC 0552Z 245DEG 16KT 3170 9079

$$
294 
WWUS54 KJAN 210600
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
100 AM CDT SAT APR 21 2012

MSC021-210611-
/O.CAN.KJAN.SV.W.0207.000000T0000Z-120421T0645Z/
CLAIBORNE MS-
100 AM CDT SAT APR 21 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN CLAIBORNE
COUNTY IS CANCELLED...

LAT...LON 3164 9079 3170 9085 3177 9088 3179 9086
      3179 9073 3171 9073 3167 9075
TIME...MOT...LOC 0601Z 245DEG 16KT 3172 9075

$$

MSC029-063-210645-
/O.CON.KJAN.SV.W.0207.000000T0000Z-120421T0645Z/
JEFFERSON MS-COPIAH MS-
100 AM CDT SAT APR 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR EXTREME SOUTHWESTERN COPIAH AND EAST CENTRAL JEFFERSON
COUNTIES...

AT 101 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PLEASANT HILL MOVING NORTHEAST AT 20 MPH.

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

LAT...LON 3164 9079 3170 9085 3177 9088 3179 9086
      3179 9073 3171 9073 3167 9075
TIME...MOT...LOC 0601Z 245DEG 16KT 3172 9075

$$
345 
WWUS54 KJAN 210621
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
121 AM CDT SAT APR 21 2012

MSC063-210631-
/O.CAN.KJAN.SV.W.0207.000000T0000Z-120421T0645Z/
JEFFERSON MS-
121 AM CDT SAT APR 21 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JEFFERSON COUNTY
IS CANCELLED...

LAT...LON 3174 9073 3179 9073 3176 9072 3172 9072
      3172 9073 3170 9074
TIME...MOT...LOC 0621Z 245DEG 16KT 3176 9065

$$

MSC029-210645-
/O.CON.KJAN.SV.W.0207.000000T0000Z-120421T0645Z/
COPIAH MS-
121 AM CDT SAT APR 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR EXTREME SOUTHWESTERN COPIAH COUNTY...

AT 121 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER SOUTHWESTERN COPIAH COUNTY MOVING NORTHEAST AT 20 MPH.

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

LAT...LON 3174 9073 3179 9073 3176 9072 3172 9072
      3172 9073 3170 9074
TIME...MOT...LOC 0621Z 245DEG 16KT 3176 9065

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 9:03 PM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Apr 20, 9:03 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
903 PM CDT FRI APR 20 2012

.DISCUSSION...WE ARE DEALING WITH A COMPLEX WEATHER SITUATION THIS
EVENING AS AN UPPER TROUGH DIGS ACROSS THE DEEP SOUTH. AT THE
SURFACE...A COLD FRONT NOW EXTENDS FROM NEAR TUP TO TVR TO JUST EAST
OF AEX. BEHIND THE FRONT...A COMPLEX OF SHOWERS AND SOME TSTORMS
EXTENDS ACROSS WESTERN TN...NW MS...SE AR...AND MUCH OF WESTERN AND
CENTRAL LA. JUST A FEW HOURS AGO...THERE WAS A MUCH BETTER ORGANIZED
MCS MOVING EASTWARD ACROSS THE TX/LA BORDER...HOWEVER THIS ACTIVITY
HAS RAPIDLY WEAKENED OVER THE PAST HOUR. AS THE UPPER TROUGH
CONTINUES TO DEEPEN INTO THE NORTHERN GULF...AN UPPER LOW WILL CUT
OFF AND SFC CYCLOGENESIS IS EXPECTED ENSUE OFFSHORE...SHIFTING THE
GREATER FOCUS OF CONVECTION IN THAT DIRECTION. HOWEVER...EXISTING
SHOWER AND TSTORM ACTIVITY WILL CONTINUE TO WORK ITS WAY INTO THE
AREA BEHIND THE FRONT THIS EVENING AND OVERNIGHT. THE BEST CHANCE
FOR RAIN WILL BE OVER CENTRAL AND ESPECIALLY WESTERN PORTIONS OF THE
AREA. THERE IS QUITE A BIT OF UNCERTAINTY AS TO HOW MUCH RAIN WILL
GET INTO EASTERN PORTIONS OF THE AREA. THERE IS AN INCREASING CHANCE
THAT SOME AREAS ALONG THE I-59 CORRIDOR WILL SEE LITTLE TO NO
PRECIPITATION WITH THIS SYSTEM.

HAVE UPDATED THE OVERNIGHT FORECAST TO DELAY THE ONSET OF PRECIP BY
A FEW HOURS AND TO DECREASE POPS MAINLY OVER EASTERN PORTIONS OF THE
FORECAST AREA. OTHERWISE MOS GUIDE IS PREDICTABLY DOING A POOR JOB
WITH HOURLY TEMP AND DEWPOINTS TONIGHT...WITH A FRONT IN THE AREA.
ADJUSTED GRIDS USING THE RAW NAM AND RUC OUTPUT...WHICH SEEMED TO BE
MORE REALISTIC AND PERFORMING BETTER AT THIS TIME. NO OTHER MAJOR
ADJUSTMENTS WILL BE MADE. UPDATES ARE BEING SENT AT THIS TIME. AN
UPDATED AVIATION DISCUSSION AND PERTINENT PORTIONS OF THE PREVIOUS
DISCUSSION FOLLOW BELOW. /DL/

&&

.AVIATION...CONCERNS WILL REVOLVE AROUND A COLD FRONT
THAT WILL BE MOVING ACROSS THE FORECAST AREA THE REST OF TONIGHT
THROUGH EARLY SATURDAY. CLOUDS/SHOWERS AND A FEW THUNDERSTORMS
ACCOMPANYING THE FRONT WILL BRING MVFR CONDITIONS WITH OCCASIONAL
IFR CONDITIONS IN ASSOCIATION WITH ANY STORMS. THE BEST CHANCE FOR
GETTING STORMS WILL BE AT GLH/GWO/HKS/JAN/..BUT EXPECT DRIER AIR TO
KEEP A MORE STABLE AIRMASS AS YOU GO FARTHER EAST AND NORTH THUS
LIMITING TSTM AND OVERALL RAIN POTENTIAL. EXPECT RAINFALL CHANCES TO
DECREASE RAPIDLY SATURDAY MORNING FROM WEST TO EAST...BUT A BLANKET
OF MVFR CATEGORY STRATUS CLOUDS MAY LINGER INTO THE EARLY AFTERNOON
AT MOST SITES (ASIDE FROM PERHAPS GLH). VFR CONDITIONS WILL DEVELOP
AS WE GO INTO SATURDAY EVENING...WITH VFR CONDITIONS EXPECTED TO
PREVAIL FOR SUNDAY. /BB/EC/

&&

.PREV DISCUSSION... /ISSUED AT 251 PM CDT FRI APR 20 2012/
SHORT TERM...THROUGH SUNDAY NIGHT...BEST ASCENT WILL MOVE TO THE
SOUTH AND EAST WITH THE MID/UPPER LEVEL ENERGY SATURDAY WITH
COOLER/DRIER AIR MOVING IN SATURDAY. A FEW LEFT OVER SHOWERS MAINLY
IN THE MORNING WILL GIVE WAY TO DECREASING CLOUDS...ESPECIALLY IN
THE WEST BY THE AFTERNOON. DEVELOPING SURFACE LOW PRESSURE IN THE
NORTHERN GULF WILL ALLOW PRESSURE GRADIENT OVER THE CWA TO TIGHTEN
RESULTING IN GUSTY NORTHERLY WINDS UP TO 25 KNOTS POSSIBLE AT TIMES.
GRADIENT LOOKS TO RELAX AFTER SUNSET AS THE LOW QUICKLY MOVES EAST.
SUNDAY LOOKS DRY AND COOL./GRG/

LONG TERM...MONDAY THROUGH FRIDAY...A QUIET LONG TERM PERIOD
EXPECTED WITH BELOW NORMAL TEMPERATURES SUN-TUES WITH PASSAGE OF DRY
RE-ENFORCING COLD FRONT. A WARMING TREND IS EXPECTED INTO THE LATE
WEEK WITH SLIGHT INCREASE IN RAIN CHANCES.

A DEEPLY AMPLIFIED ERN CONUS TROUGH/WRN CONUS RIDGE PATTERN WILL BE
IN PLACE MON-TUES. A STRONG RE-ENFORCING COLD FRONT WILL SWEEP
THROUGH EARLY MONDAY MORNING...PIVOTING A NORTH TO SOUTH GRADIENT OF
0-4C 850MB TEMPS ACROSS THE ARKLAMISS BY THE AFTN. DESPITE THE FULL
SUNSHINE EXPECTED...SFC TEMPS ROUGHLY 10 DEGREES BELOW AVERAGE MON
AFTN ARE PROBABLE WITH READINGS IN THE MID 60S TO NEAR 70. HAVE CUT
A COUPLE OF DEGREES FROM MEXMOS AND TRENDED CLOSER TO EC MOS OUTPUT.

THE ARKLAMISS WILL CONTINUE TO BE UNDER DRY...SUNNY...AND DEEP NW
FLOW TUES AS PATTERN SLOWLY TRANSITIONS BY MID TO LATE WEEK. JUST
HOW QUICK THE TRANSITION WILL OCCUR IS THE QUESTION. THROUGH
WED-FRI...MODELS DIVERGE WITH OPS GFS MORE PROGRESSIVE ON BUILDING
IN H5 RIDGING OVER PLAINS/SE WHILE EC IS SLOWER AND INDICATES
CONTINUED BUT FLATTER NW FLOW REGIME WED BEFORE SOME SLIGHT
RE-AMPLIFICATION OF THE ERN TROUGH THURSDAY. THE GEM/GENS AND
INDIVIDUAL MEMBERS SUGGEST A SLOWER PROGRESSION OF THE RIDGE
BUILDING THAN THE OPS GFS GIVEN POTENTIAL RIDGING STRENGTH AND
ENHANCED BLOCKING. HAVE THUS GONE WITH AN EC/GENS BLEND. EC ENSEMBLE
MEAN FURTHER SUPPORTS STRONGER BLOCKING AND SLOWER MIGRATION OF
RIDGE THROUGH THURS-FRI ACROSS CNTRL CONUS. WITH THAT STATED...SFC
DEWPOINTS SHOULD BEGIN TO RECOVER THU/FRI HAS SFC HIGH SHIFTS FROM
NRN GOM TO SUB-TROPIC ATLANTIC. BY THU...DIURNAL SHOWERS/TSTORMS
LOOK TO BE POSSIBLE AS INSTABILITY INCREASES. WILL HAVE TO KEEP AN
EYE ON ANY POSSIBLE SE DIVING COMPLEX FROM THE MID-MS VALLEY
WED-FRIDAY IF STRONGER BLOCKING OCCURS. HAVE PLACED SOME SLIGHT
CHANCE WEATHER WORDING IN FOR THURS AND FRI AFTN AS HIGH TEMPS
RECOVER INTO THE U70S/L80S. /ALLEN/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/BB/EC/GRG/ALLEN
Hazardous weather outlook, Apr 20, 2:37 PM CDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CDT FRI APR 20 2012

LAZ015-023>026-MSZ053-059>062-211945-
RICHLAND-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
237 PM CDT FRI APR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

A COLD FRONT WILL SWEEP INTO THE AREA THIS EVENING BRINGING A LINE
OF SHOWERS AND THUNDERSTORMS. LIMITED MOISTURE AND INSTABILITY WILL
KEEP THUNDERSTORMS BELOW SEVERE LEVELS...HOWEVER A FEW STORMS WILL
BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF UP TO 40 MPH AND DIME
SIZE HAIL BEFORE 900 PM. THE GREATEST RISK FOR GETTING A FEW STRONG
STORMS WILL BE OVER NORTHEAST LOUISIANA...WITH A DECREASING RISK AS
YOU GO FARTHER EAST INTO SOUTHWEST MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

ARZ074-075-LAZ007>009-016-MSZ018-019-025>052-054>058-063>066-
072>074-211945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-MADISON LA-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
237 PM CDT FRI APR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

EC

In the hours before

Special weather statement, Apr 20, 9:30 PM CDT, 3 hours 10 minutes before
LAZ024-026-MSZ060-210330-
ADAMS MS-CONCORDIA LA-CATAHOULA LA-
930 PM CDT FRI APR 20 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
930 PM CDT FRI APR 20 2012

...LINE OF STRONG THUNDERSTORMS PUSHING NORTHEAST ACROSS PORTIONS OF
NORTHEASTERN LOUISIANA AND FAR SOUTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 12 MILES SOUTHWEST OF
WALTERS TO 15 MILES SOUTHEAST OF BLACK HAWK AT 929 PM CDT...MOVING
NORTHEAST AT 20 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN ADAMS COUNTY...AND SOUTHERN CATAHOULA AND
CONCORDIA PARISHES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3160 9201 3171 9179 3136 9129 3131 9146
      3122 9149 3121 9153 3123 9156 3121 9158
      3111 9162 3105 9155 3099 9164 3104 9166
      3104 9173 3120 9170 3122 9179 3129 9191
      3128 9194 3123 9191 3122 9198 3128 9203
TIME...MOT...LOC 0229Z 241DEG 18KT 3144 9215 3098 9148

BYB
Special weather statement, Apr 20, 10:23 PM CDT, 2 hours 17 minutes before
LAZ026-MSZ060-210405-
ADAMS MS-CONCORDIA LA-
1023 PM CDT FRI APR 20 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1023 PM CDT FRI APR 20 2012

...STRONG THUNDERSTORMS HEADED SLOWLY UP THE MISSISSIPPI RIVER...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 45 MPH WIND GUSTS WAS LOCATED 3 MILES EAST OF MONTEREY AT 1022
PM CDT...MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN ADAMS COUNTY...AND NORTHERN CONCORDIA PARISH
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3147 9178 3176 9147 3175 9140 3174 9138
      3175 9137 3175 9134 3170 9129 3167 9130
      3163 9122 3132 9165 3144 9178 3143 9173
      3146 9172
TIME...MOT...LOC 0322Z 226DEG 21KT 3145 9165

BYB
Special weather statement, Apr 20, 10:25 PM CDT, 2 hours 15 minutes before
LAZ023-024-210425-
FRANKLIN LA-CATAHOULA LA-
1025 PM CDT FRI APR 20 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1025 PM CDT FRI APR 20 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 45 MPH WIND GUSTS WAS LOCATED FROM 22 MILES WEST OF
ROSEFIELD TO AIMWELL AT 1025 PM CDT...MOVING NORTH AT 25 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS LINE OF STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN CATAHOULA AND SOUTHWESTERN FRANKLIN PARISHES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3193 9201 3193 9191 3199 9190 3208 9193
      3210 9188 3215 9190 3217 9188 3218 9183
      3222 9182 3222 9179 3220 9175 3218 9175
      3163 9192 3169 9202
TIME...MOT...LOC 0325Z 194DEG 22KT 3198 9235 3177 9198

BYB
Special weather statement, Apr 21, 12:33 AM CDT, 7 minutes before
MSZ053-059-061-210605-
JEFFERSON MS-FRANKLIN MS-CLAIBORNE MS-
1233 AM CDT SAT APR 21 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1233 AM CDT SAT APR 21 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF UNION CHURCH AT
1233 AM CDT...MOVING NORTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN CLAIBORNE AND EASTERN JEFFERSON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3155 9085 3165 9102 3197 9081 3191 9071
      3185 9071 3183 9073 3165 9074
TIME...MOT...LOC 0533Z 215DEG 12KT 3167 9087

JA

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 12:33 AM CDTSpecial Weather StatementJANJefferson32 min
Apr 21, 1:05 AM CDTSevere Thunderstorm WarningJANCopiah55 min
Apr 21, 10:14 AM CDTRiver Flood WarningJANAttala, Holmes45 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.